MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-40/I13-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 04/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained and/or the device has been received and evaluated, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off- label) due to the patient having aortoiliac occlusive disease.During advancement of the afx2 bifurcated stent graft, there was a hard stop as challenging resistance was met preventing the transfer of the device.The device was removed, and the introducer sheath was exchanged.A new afx2 bifurcated stent graft advanced and implanted without difficulty.Final arteriogram showed good placement at the bifurcation.Segmented pressures were checked and found to be without gradient after percutaneous transluminal angioplasty of bilateral limbs.However, the patient had diminished pulses at the right extremity requiring right femoral exploration patch angioplasty and femoral embolectomy that yielded no debris.It was determined that there was inadequate closure at perclose (non-endologix) location with a localized dissection requiring surgical repair.Pulses remained diminished and felt to be artioriospasm as patients foot felt warm to touch.Patient was sent to recovery.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed as the device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix does not show evidence of the reported inability to advance the bifurcated device which is an intraoperative observation.This is not consistent with the reported adverse event/incident.Procedure-related harms of this event could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to the patient's pre-existing occlusive aorto-iliac disease and concomitatant use of a non-endologix device.The final patient status was reported under surveillance.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10097003
Report Number2031527-2020-00157
Device Sequence Number3122655
Product Code MIH
UDI-Device Identifier00818009015075
UDI-Public(01)00818009015075(17)230211
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2023
Device Model NumberBEA22-40/I13-40
Device Lot Number2331372010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR